Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2011, 6:49 PM EDT for Greenbrier County, Monroe County, West Virginia; Alleghany County, Craig County, Virginia. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 6:49 PM EDT (22:49 UTC)
- Expired
- May 10, 2011, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Craig County, VA, Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:00 PM EDT | TSTM WND DMG | 3 E Union, WV | ONE TREE DOWN |
| May 10, 7:00 PM EDT | HAIL 1.5 | 1 E Gap Mills, WV | PUBLIC REPORTED 20 TO 30 MIN OF HAIL JUST UNDER GOLF BALL SIZE ON SWEET SPRINGS VALLEY ROAD. |
| May 10, 7:01 PM EDT | HAIL 0.75 | 5 W Paint Bank, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS51 KRNK 102249
SVRRNK
VAC005-045-WVC025-063-102345-
/O.NEW.KRNK.SV.W.0115.110510T2249Z-110510T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIG COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
EASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 745 PM EDT.
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLLYWOOD...OR 7 MILES NORTHEAST OF UNION...AND MOVING SOUTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLLYWOOD...
MONCOVE LAKE STATE PARK...
PAINT BANK...
CRAIG SPRINGS...
ABBOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3752 7999 3744 8005 3738 8018 3738 8020
3734 8026 3737 8033 3764 8058 3777 8037
TIME...MOT...LOC 2249Z 319DEG 23KT 3762 8041
$$
RCS3 follow-up statements
245
WWUS51 KRNK 102313
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE MAY 10 2011
VAC005-045-WVC025-063-102345-
/O.CON.KRNK.SV.W.0115.000000T0000Z-110510T2345Z/
CRAIG VA-ALLEGHANY VA-MONROE WV-GREENBRIER WV-
713 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN GREENBRIER...EASTERN MONROE...SOUTHWESTERN ALLEGHANY AND
CRAIG COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CRAIG SPRINGS...OR NEAR PAINT BANK...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
CRAIG SPRINGS...
SINKING CREEK...
ABBOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3752 7999 3744 8005 3738 8018 3738 8020
3734 8026 3737 8033 3764 8058 3777 8037
TIME...MOT...LOC 2313Z 323DEG 20KT 3749 8028
$$
RCS740
WWUS51 KRNK 102327
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT TUE MAY 10 2011
VAC005-WVC025-102337-
/O.CAN.KRNK.SV.W.0115.000000T0000Z-110510T2345Z/
ALLEGHANY VA-GREENBRIER WV-
727 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENBRIER AND
SOUTHWESTERN ALLEGHANY COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3759 8014 3761 8012 3752 7999 3744 8005
3738 8018 3738 8020 3734 8026 3737 8033
3749 8044 3762 8018
TIME...MOT...LOC 2327Z 318DEG 20KT 3751 8013
$$
VAC045-WVC063-102345-
/O.CON.KRNK.SV.W.0115.000000T0000Z-110510T2345Z/
CRAIG VA-MONROE WV-
727 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN MONROE AND CRAIG COUNTIES...
AT 724 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEW CASTLE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CRAIG SPRINGS...
NEW CASTLE...
ABBOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3759 8014 3761 8012 3752 7999 3744 8005
3738 8018 3738 8020 3734 8026 3737 8033
3749 8044 3762 8018
TIME...MOT...LOC 2327Z 318DEG 20KT 3751 8013
$$
RCS742
WWUS51 KRNK 102336
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT TUE MAY 10 2011
VAC045-WVC063-102346-
/O.EXP.KRNK.SV.W.0115.000000T0000Z-110510T2345Z/
CRAIG VA-MONROE WV-
736 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND CRAIG
COUNTIES EXPIRES AT 745 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3759 8014 3761 8012 3752 7999 3744 8005
3738 8018 3738 8020 3734 8026 3737 8033
3749 8044 3762 8018
TIME...MOT...LOC 2336Z 318DEG 20KT 3747 8009
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:25 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 10, 4:25 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 425 PM EDT TUE MAY 10 2011 .SYNOPSIS... A WARM FRONT STRETCHING FROM KENTUCKY...THROUGH EXTREME WESTERN VIRGINIA AND INTO NORTH CAROLINA WILL PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGH AT LEAST THURSDAY ACROSS OUR REGION. A STRONG DISTURBANCE PUSHING OVER THE REGION TONIGHT WILL RESULT IN A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS FROM THE NORTH CAROLINA FOOTHILLS INTO SOUTHEAST WEST VIRGINIA. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...AND INTO THE EARLY MORNING HOURS OF WEDNESDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES OVER A WARM FRONT...WHICH IS CURRENTLY SITUATED FROM KENTUCKY...THROUGH EXTREME WESTERN VIRGINIA...INTO WESTERN NORTH CAROLINA. WHILE A FEW STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS OUR AREA...IT IS EXPECTED THAT THE BRUNT OF THE THUNDERSTORM ACTIVITY IS STILL OVER KENTUCKY...AND WILL NOT ARRIVE INTO OUR AREA UNTIL LATER THIS EVENING. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...WHICH BRINGS WITH IT THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING...WE ARE ALSO CONSIDERING THE POSSIBILITY OF LOCALIZED FLASH FLOODING DUE TO ABUNDANT MOISTURE IN THE ATMOSPHERE. THE MAIN THREAT WILL BE FROM STORMS WHICH DEVELOP REPEATEDLY OVER THE SAME LOCATIONS...WHICH MAY BE CAPABLE OF DROPPING SEVERAL INCHES OF RAIN OVER A SHORT PERIOD OF TIME. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE THROUGH THE EARLY MORNING HOURS OF WEDNESDAY...WITH RESIDUAL CLOUD COVER HANGING ON THROUGH SUNRISE. DO NOT EXPECT MUCH CHANGE IN THE WEATHER PATTERN THROUGH TOMORROW...WHICH WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...ALBEIT NOT AS INTENSE OR AS WIDESPREAD. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... GOOD SURFACE CONVERGENCE INTO THE SW VA/NW NC MTNS JUST TO THE EAST OF A PESKY WARM FRONT WILL KEEP SHWS AND STORMS IN THE FORECAST FOR THE WESTERN CWA. AS SURFACE LOW PRESSURE ASSOCIATED WITH A STRONG UPPER LOW ENTERS THE WESTERN OHIO VALLEY ON FRIDAY AND FRIDAY NIGHT...STORMS WILL BECOME MORE NUMEROUS THAN ELEVATED CONVECTION GENERALLY ON THURSDAY. DESPITE H85 TEMPS IN THE LOWER TEENS...MAX T WILL BE LIMITED BY DESTRUCTIVE SUNSHINE. EXPECTING RATHER SIMILAR TEMPS ACROSS THE CWA WITH HIGHS IN THE MID 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... BIGGEST CHG TO THE LONG RANGE SUITE WAS A SOUTHERN SHIFT TO THE TRACY OF THE CLOSED GYRE DRIFTING THROUGH THE MISSISSIPPI RIVER VALLEY. THE ECMWF TAKES THE SYSTEM ALL THE WAY TO THE FLORIDA PANHANDLE BY TUESDAY...SOMETHING WHICH WAS NOT SHOWN IN THE 0Z GFS RUN. NOW THE 12Z GFS IS SHOWING A MORE SOUTHERN TRACK...BUT LESS EXTREME THAN THE ECMWF. WHATEVER TRACK VERIFIES WILL NOT HAVE MUCH AFFECT ON WEATHER...WITH SEVERAL DAYS OF SHOWERS AND THUNDERSTORMS EXPECTED. THE MORE SOUTHERN TRACK WOULD PROBABLY MEAN COOLER TEMPS INTO THE EARLY NEXT WEEK...AND THE INHERITED FORECAST ALREADY IS ON THE COLD SIDE OF GUIDANCE. WITH SLOW MOVING STORMS LIKELY...AGAIN THERE EXISTS THE POTENTIAL FOR WATER PROBLEMS AT THE END OF THE WEEKEND AND THE BEGINNING OF THE WORK WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS ENTERED EXTREME WESTERN VIRGINIA THIS AFTERNOON...NOT FAR TO THE WEST OF BLF. SHOWERS AND THUNDERSTORMS HAVE JUST STARTED TO DEVELOP ALONG THE BOUNDARY WITHIN THE PAST 1 TO 2 HOURS...A TREND THAT IS EXPECTED TO CONTINUE AS THIS ACTIVITY MOVES INTO OUR AREA BEGINNING LATE THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL PEAK THIS EVENING AROUND 11/01Z...WITH LWB...BLF AND BCB LIKELY TO HAVE TSTMS ON STATION. THE THREAT DECREASES FURTHER TO THE EAST...HOWEVER STILL FEEL THAT ROA...LYH AND DAN HAVE A STRONG ENOUGH CHANCE OF THUNDERSTORM ACTIVITY LATE THIS EVENING THAT HAVE INTRODUCED WORDING IN THEIR TAFS. HEAVY RAIN IS LIKELY WITH THIS EVENINGS THUNDERSTORM ACTIVITY...WHICH MAY CAUSE VISIBILITIES TO TEMPORARILY FALL BELOW ONE HALF MILE. IN ADDITION...STORMS AFFECTING BLF...LWB...BCB...AND ROA HAVE THE BEST CHANCES OF BEING SEVERE DURING THE EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE REGION EACH DAY HEADING INTO THE COMING WEEKEND...PARTICULARLY DURING THE AFTERNOONS AND EVENINGS. COVERAGE WILL BE BETTER ACROSS THE WEST...AFFECTING BLF...LWB...AND BCB MORE SO THAN ROA...LYH AND DAN...BUT EXPECT ALL AIRPORTS TO BE AFFECTED TO SOME DEGREE. && .EQUIPMENT... KFCX RADAR HAS BEEN RESTORED FOR THE TIME BEING. TECHNICIANS ARE WORKING TO ENSURE ITS STABILITY THROUGH THIS EVENING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...KM LONG TERM...KM AVIATION...NF EQUIPMENT...
Hazardous weather outlook, May 10, 4:38 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 438 PM EDT TUE MAY 10 2011 NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>044-112045- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- MERCER-SUMMERS-MONROE- 438 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON AND THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...LOCALIZED FLASH FLOODING MAY BECOME A THREAT LATE THIS EVENING WHERE STRONG THUNDERSTORMS BEGIN TO DEVELOP REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE WOULD LIKE TO ACTIVATE THE SKYWARN NETWORK THIS EVENING AT 7 PM. NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-WVZ045-112045- ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER- 438 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE AREA THIS EVENING. WHILE THE GREATEST THREAT FOR SEVERE THUNDERSTORM ACTIVITY WILL REMAIN TO THE WEST...CANNOT RULE OUT THAT A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 10, 5:14 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 SSE CLAYPOOL HILL 37.02N 81.73W
05/10/2011 E0.50 INCH TAZEWELL VA OTHER FEDERAL
0450 PM HAIL DUGSPUR 36.82N 80.62W
05/10/2011 E0.88 INCH CARROLL VA AMATEUR RADIO
DIME TO NICKEL SIZE HAIL FELL IN THE COMMUNITY OF DUGSPUR
COVERING THE GROUND UP TO TWO INCHES DEEP.
&&
16Local storm report, May 10, 5:23 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 SE DUGSPUR 36.79N 80.59W
05/10/2011 E2.00 INCH CARROLL VA PUBLIC
1.5 TO 2 INCH HAIL IS FALLING ON NESTER SCHOOL ROAD IN
THE COMMUNITY OF DUGSPUR.
&&
16Local storm report, May 10, 5:47 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 W LAUREL FORK 36.72N 80.54W
05/10/2011 E1.00 INCH CARROLL VA PUBLIC
HAIL AT LEAST 1 INCH IN DIAMETER IS FALLING ALONG
DANVILLE PIKE.
&&
16Local storm report, May 10, 5:58 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 WSW ARARAT 36.58N 80.58W
05/10/2011 E1.00 INCH PATRICK VA PUBLIC
1 INCH HAIL FELL ALONG WILLIS GAP ROAD.
&&
16Local storm report, May 10, 6:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL DUBLIN 37.12N 80.70W
05/10/2011 E0.75 INCH PULASKI VA TRAINED SPOTTER
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe, Summers | 57 min |
| May 10, 7:11 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 64 min |
| May 10, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 44 min |
| May 10, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 42 min |
| May 10, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 63 min |
| May 10, 5:36 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 54 min |
| May 10, 6:42 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 78 min |
| May 10, 6:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, City of Radford | 24 min |
| May 10, 7:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig, Franklin, Roanoke, City of Roanoke and 1 more | 55 min |
| May 10, 7:45 PM EDT | Special Weather Statement | RNK | Montgomery | 60 min |
| May 10, 7:50 PM EDT | Special Weather Statement | RNK | Pittsylvania | 55 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.